Jump to content

Mouth Problems etc.


Marci

Recommended Posts

Hi All,

Looking for any info. anyone has on mouth issues. My mom had chemo and is now doing radiation. The weird thing is - is that it seems my mom is experiencing side effects of chemo long after its been done. She just recently lost some hair and her chemo stopped in December. Her latest irritant is her mouth. She says its sore on the upper palate swears there is a sore on each side but I don't see anything there. Docs have even stuck fingers in mouth to feel - nothing. I don't doubt her one bit - my mom tries not to complain about everything so I know when something is really bothering her. Anyone also have this? Oncologist gave her this mouth rinse but pain still persists. Any other things out there to help? Sorry for the long speel!

Thank You -

Marci

Link to comment
Share on other sites

Hi Marci-

That is odd. Chemo can cause mouth sores and that horrid metallic taste in your mouth but usually while you are undergoing chemo - not this far after. Of course, everyone is different. What chemo was she on???

Also, could be a dental problem. Maybe should check that its not an abcess due to a tooth problem. Chemo can do so much to your body - who knows.

I know this doesn't help you much - hope you find the answer soon so she doesn't have to be in any discomfort.

Hugs - Patti B.

Link to comment
Share on other sites

Yup very strange for her to have these things now. She also has the metallic taste too so I really think it is contributed by the chemo itself. But so strange this far after the fact. Hope someone else posts that they went through the same thing. My mom and I joke that she gets to be 1st to have new things happen to just to make light of it!

Marci

Link to comment
Share on other sites

radiation can cause all of those side effects too.She can ask for the magic mouthwash and perhaps that will give her some relief from the mouth sores long enough to eat. I hope she begins to feel better soon.

Link to comment
Share on other sites

"Marci" ...She just recently lost some hair and her chemo stopped in December. Her latest irritant is her mouth.

Hi, Marci. Since hair loss is just starting now, that seems to add weight to the idea that the mouth problems are a delayed result of the chemo. As I read your profile, she didn't have her first radiation until yesterday (3/24) since the earlier plan was changed in preparation for surgery. The human body is unbelievably complex, and all sorts of things can happen which are not "typical." Aloha,

Ned

Link to comment
Share on other sites

Ned is right, I should have read your profile more carefully to realize your mom's only had one radiation treatment. This is definitely something to bring to the doctors attention.

Hope your mom gets some relief soon.

Please keep us posted.

Link to comment
Share on other sites

Our onc's staff recommended vitamin B50 everyday to help with mouth health, also biotine mouth wash (no alcohol in it) up to 4 x per day. Maybe they are checking for the beastie-yeasties, which can also be a complication. Prescription nystatin oral suspension usually helps with thrush if that's the case. If she is on Zometa, for bone mets, tread lightly with the dentist.

I've heard that eating with plastic silverware helps a bit with the metallic taste.

I know she has been prescribed something, but adding the above won't hurt either. My hubby tried all of the above and they helped.

Good luck,

Welthy

Link to comment
Share on other sites

The doctor gave me a script for Nystatin for my throat even though they couldn't see the evidence of thrush. Whether it was thrush or not, it really helped take the edge off the pain. If I had any discomfort between prescribed times for the Nystatin, I used over-the-counter Prevention. I mixed the green label (for viruses) with the orange label (for bacteria). I used the Preventions for mouth sores too.

Good luck.

Judy in Key West

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...